MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na, k, and cl electrodes' lot numbers and expiration dates were not provided.Qc was within the assigned ranges on the day of the event.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ion-selective electrode (ise) results for 3 patients¿ samples tested on a roche 9180 electrolyte analyzer.Results for the following tests were affected: sodium (na), potassium (k) and chloride (cl).Sample 1: na: initial result: 145.3 mmol/l.Repeat result: 138.6 mmol/l.K: initial result: 1.73 mmol/l.Repeat result: 5.47 mmol/l.Sample 2: cl: initial result: 124.1 mmol/l.Repeat result: 110.1 mmol/l.Sample 3: na: initial result: 152.0 mmol/l.Repeat result: 139.1 mmol/l.The customer questioned the initial results and repeated the samples.No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
The customer was using an expired chloride electrode at the time of the event (expiration date: (b)(6) 2025.There is no evidence of instrument malfunction as the calibrations and qcs were acceptable.The chloride electrode was slightly above the valid range, and it was replaced.The service log showed obstruction errors on 09-jun-2025, and standard errors on 09-jun-2025 and 10-jun-2025.The customer uses a non-roche reference electrode for the roche reference electrode housing.The field service engineer cleaned and conditioned the instrument, replaced the potassium and expired chloride electrodes, and replaced the standard and reference solutions.The instrument was monitored, and no further issues were observed.The cause of the event was consistent with a preanalytic issue at the customer site.Preanalytics are within the customer's responsibility.The investigation did not identify a product problem.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22478451
Report Number1823260-2025-02110
Device Sequence Number7942562
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown